Alert archive / Wisconsin / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Milwaukee, WI

January 24, 20087 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 24, 2008, 4:13 AM CST for 7 counties in Wisconsin. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2008, 4:13 AM CST (10:13 UTC)
Expired
Jan 24, 2008, 9:00 AM CST
In force
5 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 44 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 241013
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 AM CST THU JAN 24 2008

...BITTERLY COLD WIND CHILLS THIS MORNING...

.COLD TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE
BITTERLY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THIS MORNING.

WIZ052-060-065-066-070>072-241815-
/O.NEW.KMKX.WC.Y.0002.080124T1013Z-080125T1500Z/
SHEBOYGAN-OZAUKEE-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON...
WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...
RACINE...KENOSHA
413 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

VERY COLD TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL
PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO
THIS MORNING.  

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER. 

THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO
HYPOTHERMIA... IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING.

$$
MBK/PC
1 follow-up statement
000 
WWUS43 KMKX 241027
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 AM CST THU JAN 24 2008

...BITTERLY COLD WIND CHILLS THIS MORNING...

.COLD TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE
BITTERLY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO THIS
MORNING.

WIZ052-060-065-066-070>072-241500-
/O.EXT.KMKX.WC.Y.0002.000000T0000Z-080124T1500Z/
SHEBOYGAN-OZAUKEE-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON...
WAUKESHA...BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...
RACINE...KENOSHA
427 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

VERY COLD TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL
PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO
THIS MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER.

THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO
HYPOTHERMIA... IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING.

$$
...CORRECTED EXPIRATION TIME...
MBK/PC

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 4:11 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 24, 4:11 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 AM CST THU JAN 24 2008

.UPDATE...SOME LOCALES IN FAR ERN CWA EXCEEDING THE WIND
THRESHOLD...SO WILL GO AHEAD AND HOIST AN ADVISORY THROUGH 15Z.

&&
10

.PREV DISCUSSION... /ISSUED 353 AM CST THU JAN 24 2008/

DISCUSSION...FCST FOCUS MAINLY ON PCPN CHCS FRIDAY/FRIDAY NIGHT AND
AGAIN LATE IN THE WEEKEND INTO MONDAY.

WINDS LARGELY UNDER 10 MPH THIS MORNING SO NO ADVISORY THOUGH
MENTION MADE OF BITTER WIND CHILLS IN HWO AND ZONES.

COLD...CLEAR AND DRY THE DOMINANT CONDITIONS THROUGH AT LEAST
EARLY FRIDAY. H8 COLD POOL SHIFTS FROM OVER WI AT 12Z TODAY TO THE
ERN LAKES BY 00Z FRI. ALL IN ALL THE INFLUENCE OF THE SFC AND
UPPER LEVEL RIDGING WILL PREVAIL DURING THIS TIME FRAME RESULTING
IN WX NIL.

ATTENTION THEN TURNS TO EVOLVING WAA PATTERN FROM FRI AFTN INTO FRI
NGT. BUFKIT SHOWS COLUMN MOISTENING UP DURING FRI AFTN. 290K
ISENTROPIC PLOTS SHOWS BEST OVERLAP OF ADIABATIC OMEGA/COND PRES
DEFICITS DURG FRI AFTN AND ERLY FRI EVE. Q VECTOR CONV PROGS SHOW
DECENT MID LEVEL CONVERGENCE FRI EVE AND WITH THE GFS SHOWING MID
LEVEL DRYING DELAYED UNTIL AFT 6Z SAT THINK THERE COULD BE SOME ADDL
ACCUMS FRI EVE BEFORE MID LEVEL DRYING. VORT PATTERN IMPRESSIVE OFF
BOTH THE NAM AND GFS WITH BEST DCVA ARRIVING FRI NGT AFTER THE
INITIAL ISENTROPIC SURGE FRI AFTN. WITH SFC AND MID LEVEL TROF STILL
ACRS THE CWA SATURDAY BUT WITH MID LEVEL DRYING OUT THINK POTENTIAL
FOR ZL WITH LACK OF ICE CRYSTALS IN THE BUFFY SOUNDINGS. ALL IN ALL
THE GFS POPS LOOK RATHER MEAGHER GIVEN THE FAVORABLE ISENTROPIC LIFT
AND DYNAMIC FORCING COMING INTO PLAY. WILL CERTAINLY HAVE TO SEE HOW
THE COLUMN SATURATION PLAYS OUT FROM WEST TO EAST ON FRI AFTN...BUT
FOR NOW WILL CHOOSE TO BOOST POPS ABV THE VRY LOW MAV GUIDANCE. WILL
ALSO BOOST POPS FRI NGT AS WELL. QPF/COBB SUGGEST AN INCH OR TWO
WITH THIS SYSTEM.

WILL GO WITH A BREAK IN THE ACTION FROM SATURDAY NIGHT INTO SUNDAY
AS A BRIEF PERIOD OF SFC AND UPPER LEVEL RIDGING COMES ACRS THE CWA.
LOW LEVEL SOUTHERLY FLOW REALLY KICKS IN LATER SUNDAY INTO MONDAY.
THE GFS HAS REALLY PULLED BACK ON THE ARRIVAL OF THE QPF ASSOC WITH
THE MOIST ADVECTION AND H8 LLJ.

VERY IMPRESSIVE WAA SUN NGT INTO MONDAY. H8 LLJ ACTUALLY REACHES 70
KTS OFF THE GFS AT 6Z TUE. WILL GO WITH LIKELY POPS FOR SUN NGT INTO
MONDAY WITH MOISTURE SURGE AND THEN FRONTAL TIMING DIFFERENCES CROP
UP FOR LATER MON INTO MON NGT. GFS SLOWER THAN ECMWF AND WOULD IMPLY
POTENTIAL FOR A LINE OF CONVECTION MON NGT/ERLY TUE WITH STG H8
FRONT SLAMMING INTO THE CWA TUESDAY MRNG. SO SOME DETAILS YET TO
IRON OUT BUT BOTH GFS AND ECMWF SHOW STG LOW PASSING WELL NW OF WI
WHICH USUALLY TRANSLATES TO MORE IN THE WAY OF LIQUID PCPN AND
POTENTIAL FOR UNSEASONABLE WARMTH.

10

AVIATION...STRONG SUBSIDENCE AND DRY AIR PUTTING KIBOSH ON CEILINGS
DURING NEXT 24 HOURS. VFR UFN.

MARINE...WL RUN WITH FREEZING SPRAY ADVY THRU 12Z/FRI.  EXPC ENUF
WIND AND COLD TEMPS TO MEET CRITERIA AND MAY NEED TO BE EXTENDED
INTO FRI MRNG PENDING WINDS.  MAY REACH WIND CRITERIA FOR SMALL
CRAFT ADVY FRI NGT WITH THREAT OF FREEZING SPRAY RETURNING AHEAD OF
APPROACHING SHORT WAVE TROF.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 9 AM CST FRIDAY FOR WIZ052-060-065-066-
     070>072.

LM...FREEZING SPRAY ADVISORY UNTIL 6 AM CST FRIDAY FOR LMZ643>646.

&&
Hazardous weather outlook, Jan 24, 3:26 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CST THU JAN 24 2008

WIZ046-047-051-052-056>060-062>072-250930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
326 AM CST THU JAN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

COLD TEMPERATURES AND WINDS LESS THAN 10 MPH WILL CONTINUE TO
PRODUCE BITTERLY COLD WIND CHILLS OF BETWEEN 15 AND 25 DEGREES
BELOW ZERO THIS MORNING.

A FLOOD WARNING REMAINS IN EFFECT FOR THE ROCK RIVER AROUND
AFTON...DUE TO AN ICE JAM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WARNING WILL REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR
THE ROCK RIVER AROUND AFTON...DUE TO AN ICE JAM.

INCREASING SOUTH WINDS AHEAD OF A VIGOROUS LOW PRESSURE SYSTEM
DEVELOPING IN THE NORTHERN PLAINS EARLY NEXT WEEK WILL BRING A
PERIOD OF WARMER TEMPERATURES AND AN INCREASING THREAT OF RAIN TO
SOUTHERN WISCONSIN BEGINNING SUNDAY NIGHT AND CONTINUING INTO
MONDAY NIGHT. A PERIOD OF FREEZING RAIN WILL BE POSSIBLE AT THE
ONSET OF THE PRECIPITATION SUNDAY NIGHT.

THE WARMER TEMPERATURES...EXPECTED RAINFALL AND PARTIAL SNOW MELT
WILL INCREASE THE THREAT OF RIVER FLOODING AND ICE JAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-250930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 AM CST THU JAN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

COLD TEMPERATURES AND WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO
FAVOR CONDITIONS PRODUCING FREEZING SPRAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY NIGHT
ALONG WITH A THREAT OF FREEZING SPRAY.

SMALL CRAFT ADVISORY CRITERIA MAY BE REACHED SUNDAY NIGHT INTO
MONDAY...AND AGAIN TUESDAY NIGHT INTO WEDNESDAY.

MBK
WWW.WEATHER.GOV/MKX

Nearby

Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.